Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 10, NWS Jackson, KY

May 11, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at May 11, 2008, 3:40 AM EDT for 33 counties in Kentucky. It took effect at May 11, 2008, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 3:40 AM EDT (07:40 UTC)
In effect from
May 11, 2008, 10:00 AM EDT
Expired
May 11, 2008, 11:27 PM EDT
In force
13 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 110740
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
340 AM EDT SUN MAY 11 2008

...STRONG GUSTY WINDS EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM ILLINOIS TO OHIO
TODAY...AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. STRONG WIND
GUSTS CAN BE EXPECTED AS THIS WEATHER SYSTEM MOVES ACROSS THE AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111530-
/O.NEW.KJKL.WI.Y.0010.080511T1400Z-080512T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
340 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE FROM ILLINOIS TO OHIO
TODAY...AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY ALONG AND AHEAD OF THE FRONT. SOME
OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL.
IN ADDITION...OUTSIDE OF ANY THUNDERSTORMS...SOUTH TO SOUTHWEST WINDS
MAY GUST TO AROUND 45 MPH AT TIMES FROM THIS MORNING THROUGH EARLY
THIS EVENING. GUSTS TO AROUND 50 MPH ARE POSSIBLE IN THE HIGHEST TERRAIN
NEAR THE VIRGINIA BORDER. WINDS OF THIS MAGNITUDE MAY BRING DOWN
SMALL TREE LIMBS...AND CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THE WINDS ARE EXPECTED TO GRADUALLY
DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND
GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. RESIDENTS OF EASTERN KENTUCKY SHOULD TAKE PRECAUTIONS TO
SECURE OUTDOOR OBJECTS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL
RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE
INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

WJM
3 follow-up statements
000 
WWUS73 KJKL 111549
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1149 AM EDT SUN MAY 11 2008

...STRONG GUSTY WINDS EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM ILLINOIS TO OHIO
TODAY...AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. STRONG
WIND GUSTS CAN BE EXPECTED AS THIS WEATHER SYSTEM MOVES ACROSS
THE AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120000-
/O.CON.KJKL.WI.Y.0010.000000T0000Z-080512T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1149 AM EDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO OHIO THIS AFTERNOON...
AS A STRONG COLD FRONT EXITS THE AREA. ISOLATED THUNDERSTORMS WILL
BE POSSIBLE...WITH SCATTERED THUNDERSTORMS POSSIBLE CLOSER TO THE
WEST VIRGINIA AND TENNESSEE LINE. IN ADDITION...OUTSIDE OF ANY
THUNDERSTORMS...SOUTH TO SOUTHWEST WINDS MAY GUST TO AROUND 45 MPH
AT TIMES THROUGH EARLY THIS EVENING. GUSTS TO AROUND 50 MPH ARE
POSSIBLE IN THE HIGHEST TERRAIN NEAR THE VIRGINIA BORDER. WINDS OF
THIS MAGNITUDE MAY BRING DOWN SMALL TREE LIMBS...AND CAUSE DIFFICULT
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS
ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. RESIDENTS OF EASTERN KENTUCKY SHOULD
TAKE PRECAUTIONS TO SECURE OUTDOOR OBJECTS. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

$$

JP
000 
WWUS73 KJKL 111936
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SUN MAY 11 2008

...STRONG GUSTY WINDS EXPECTED THROUGH TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT LAKES
THIS EVENING AND TONIGHT...BRINGING PERSISTENT AND VERY GUSTY WINDS
TO EASTERN KENTUCKY. A TIGHTENING PRESSURE GRADIENT BEHIND A DEPARTING
COLD FRONT WILL BE RESPONSIBLE FOR THE STRONG WINDS THROUGH MIDNIGHT
TONIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120345-
/O.EXT.KJKL.WI.Y.0010.000000T0000Z-080512T0400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
336 PM EDT SUN MAY 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT
LAKES THIS EVENING AND TONIGHT...AS A STRONG COLD FRONT EXITS THE
AREA. SOUTH TO SOUTHWEST WINDS MAY GUST TO AROUND 45 MPH AT TIMES
THROUGH EARLY THIS EVENING...WITH GUSTS TO AROUND 50 MPH POSSIBLE IN
THE HIGHEST TERRAIN NEAR THE VIRGINIA BORDER. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
MAY BRING DOWN SMALL TREE LIMBS...AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS OF EASTERN KENTUCKY SHOULD TAKE PRECAUTIONS TO SECURE
OUTDOOR OBJECTS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND
TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE
INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

JP/AR
000 
WWUS73 KJKL 120327
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT SUN MAY 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120430-
/O.CAN.KJKL.WI.Y.0010.000000T0000Z-080512T0400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1127 PM EDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY.

AS THE PARENT LOW PRESSURE SYSTEM IN CENTRAL OHIO CONTINUES TO MOVE
EAST OVERNIGHT...THE WIND FIELD WILL RELAX AND WINDS WILL SLOWLY
DIMINISH ACROSS EASTERN KENTUCKY. ALTHOUGH WINDS WILL REMAIN
GUSTY...THE WINDS WILL NOT MEET THE CRITERIA FOR AN ADVISORY.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

JP/AR/DUSTY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at May 11, 3:00 AM EDT, 40 minutes earlier.

Area forecast discussion, May 11, 3:00 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 AM EDT SUN MAY 11 2008

.SHORT TERM.../TODAY THROUGH TUESDAY/...UPDATED

A DEVELOPING STORM SYSTEM IS LOOKING RATHER IMPRESSIVE ON THE SURFACE
CHART. AT 06Z...A STRONG 991 MB LOW WAS OVER WESTERN ILLINOIS...WITH
A COLD FRONT TRAILING SOUTH INTO WESTERN KENTUCKY TO MISSISSIPPI. THE
CONVECTION OUT AHEAD OF THE FRONT HAS LOST MUCH OF ITS LIGHTNING OVER
KENTUCKY...WITH THE CONVECTION OVER TENNESSEE AND POINTS SOUTH THE
MOST IMPRESSIVE. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO
CONTINUE TO WORK EAST ACROSS THE AREA THIS MORNING. SHOWERS WERE
ALREADY IN THE WESTERN PORTIONS OF OUR CWA. AS THE FRONT MOVES EAST
TODAY WE SHOULD SEE REDEVELOPMENT OF THUNDERSTORMS THIS MORNING INTO
THE AFTERNOON. WILL CONTINUE TO HIGHLIGHT A SEVERE THUNDERSTORM
POTENTIAL TODAY...WITH CAPES RANGING FROM NEAR 1000 TO 2000
J/KG...AND LI/S -2 TO -4 AS THE FRONT MOVES THROUGH. A DRY SLOT
BETWEEN THE PREFRONTAL PRECIP AND THE FRONT ITSELF SHOULD HELP THE
ATMOSPHERE DESTABILIZE AS WELL. WILL MENTION A THREAT FOR LARGE HAIL
AND DAMAGING WINDS IN THE FORECAST AND IN THE HWO. WITH GOOD SPEED
AND DIRECTIONAL SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT AS
WELL. EVEN OUTSIDE OF ANY THUNDERSTORMS...EXPECTING OCCASIONAL WIND
GUSTS TO 45 MPH OVER MUCH OF THE AREA WITH STRONG WINDS JUST ABOVE
THE SURFACE. WITH THIS IN MIND...WILL ISSUE A WIND ADVISORY FOR OUR
AREA RUNNING FROM 10 AM THROUGH 8 PM THIS EVENING. WILL STILL SEE
SOME DECENT GUSTS IN THE HIGHEST TERRAIN THIS EVENING IN THE
EAST...BUT THESE SHOULD BE BELOW ADVISORY CRITERIA WIND SPEEDS. H5
LOW WITH PLENTY OF MOISTURE AND LIFT WILL BE MOVING INTO THE AREA
LATE TODAY AND TONIGHT...AND WILL GO WITH CATEGORICAL POPS FOR
SHOWERS. THE LOW WILL SLOWLY EXIT MONDAY AND MONDAY EVENING...WITH
POPS GRADUALLY TAPERING DOWN DURING THIS PERIOD. TUESDAY SHOULD BE
DRY AND MOSTLY SUNNY WITH HIGH PRESSURE BUILDING IN.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...UPDATED

STILL SOME DISAGREEMENT IN THE MODELS LATER IN THE EXTENDED PERIOD.
IN GENERAL...FOLLOWED A LITTLE CLOSER TO THE ECMWF...WHICH WAS ALSO
CLOSER TO THE EARLIER HPC MANUAL PROGS. EXPECTING A COLD FRONT TO
MOVE EAST ACROSS THE AREA ON WEDNESDAY...AND HAVE INCREASED POPS TO
LIKELY FOR THIS PERIOD. THE FRONT SHOULD BE MOVING JUST EAST OF THE
AREA LATER WEDNESDAY NIGHT INTO THURSDAY...AS A WAVE DEVELOPS ALONG
IT. WILL TAPER POPS DOWN TO THE CHANCE RANGE WEDNESDAY NIGHT INTO
THURSDAY WITH THIS SYSTEM CLOSE BY. WILL NOT MENTION OF THUNDER
THURSDAY NIGHT THROUGH SATURDAY...AS WE SHOULD BE ON THE WEST SIDE OF
THE FRONTAL SYSTEM AND SLOW MOVING FRONTAL WAVES. WILL KEEP THE
CHANCE OF SHOWERS IN THE FORECAST HOWEVER. PLENTY OF UNCERTAINTY
STILL EXISTS WITH EXACT POSITION OF THE FRONT AND WAVES.

&&

.AVIATION.../06Z TO 06Z/

CONDITIONS SHOULD BE ON THE WAY DOWNHILL OVER THE NEXT SEVERAL HOURS
AS LOWER CIGS MOVE INTO THE CWA OUT AHEAD OF A COLD FRONT...
ACCOMPANIED BY SHOWERS AND A POSSIBLE EMBEDDED THUNDERSTORM. EXPECT
CIGS AND VIS TO BECOME MVFR BY 12Z WITH THESE SHOWERS TAPERING TO
MORE SCATTERED. DURING THE DAY...CIGS SHOULD HOVER IN THE 2 TO 3K
FEET RANGE WITH OCCASIONAL VIS DROPS TO IFR POSSIBLE IN HEAVIER
SHOWERS OR ANT DEVELOPING THUNDERSTORMS FOUND RIGHT ALONG THE COLD
FRONT IN THE AFTERNOON. CIGS WILL CONTINUE TO FALL LATER TONIGHT IN
THE WAKE OF THE FRONT WITH SCATTERED LIGHT SHOWERS CONTINUING.
WINDS THROUGH THE PERIOD WILL BE QUITE ACTIVE. THEY WILL BE INITIALLY
LIGHT AT THE SFC FROM THE SOUTHEAST WITH HIGHER VALUES FROM THE
SOUTHWEST ALOFT LEADING TO WIND SHEAR. EXPECT THESE HIGHER WINDS TO
TRANSLATE TO THE SFC FOLLOWING SUNRISE WITH GUSTS TO 30 KTS POSSIBLE
FROM THE SOUTHWEST. THE WINDS SHOULD SETTLE DOWN LATER THIS EVENING
...BUT WILL STILL BE BRISK FROM THE WEST TO NORTHWEST DUE TO A TIGHT
PRESSURE GRADIENT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...GREIF
Hazardous weather outlook, May 10, 3:57 PM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SAT MAY 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
357 PM EDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TOWARDS DAWN AS A COLD FRONT
APPROACHES THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE HIGHLY LIKELY SUNDAY MORNING. A FEW STORMS COULD BE
SEVERE...WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND DAMAGING WIND
GUSTS THE PRIMARY THREATS.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:41 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle34 min
May 11, 8:52 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley23 min
May 11, 9:14 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley31 min
May 11, 9:25 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan35 min
May 11, 9:26 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley34 min
May 11, 9:28 AM EDTTornado WarningJKLClay, Knox, Laurel, Leslie32 min
May 11, 9:43 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more32 min
May 11, 10:01 AM EDTTornado WarningJKLClay, Leslie, Perry29 min
May 11, 10:13 AM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Rowan and 1 more47 min
May 11, 10:14 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry31 min
May 11, 10:26 AM EDTTornado WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike34 min
May 11, 10:30 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie, Letcher, Perry30 min
May 11, 10:37 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Leslie, Letcher, Perry38 min
May 11, 10:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin33 min
May 11, 10:53 AM EDTSevere Thunderstorm WarningJKLJohnson19 min
May 11, 10:54 AM EDTTornado WarningJKLHarlan, Letcher36 min
May 11, 10:58 AM EDTTornado WarningJKLFloyd, Knott, Letcher, Pike47 min
May 11, 11:01 AM EDTTornado WarningJKLFloyd, Martin, Pike29 min
May 11, 11:06 AM EDTSevere Thunderstorm WarningJKLMartin24 min
May 11, 11:28 AM EDTSevere Thunderstorm WarningJKLPike17 min

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.